Drug-induced Parkinsonism, Parkinsonism, Neuroleptic Medication, Medication Therapy Management, Pharmacotherapy
Objective: To report a case of Parkinsonism potentially caused by neuroleptic medications.
Summary: The case analyzed is that of a 57-year-old male patient referred to a pharmacotherapy service by a neurologist after organic causes of tremor had been ruled out. Iatrogenic cause was suspected and referral expectation was to identify the offending agent or agents and propose alternative therapy.
Conclusion: This case illustrates iatrogenic risk associated with neuroleptic medications while illustrating mechanisms of drug interaction via CYP enzymes that can lead to iatrogenic disease.
Abbreviations: DIP = Drug-induced Parkinsonism; MTM = Medication Therapy Management; PD = Parkinson’s Disease
Conflict of Interest
The authors have no conflicts of interest to report.
Figura CD, Schuh M. Atypical Antipsychotic-Induced Parkinsonism: A Patient Case with CYP Enzyme Implications. Inov Pharm. 2017;8(2): Article 2. https://pubs.lib.umn.edu/innovations/vol8/iss2/2.